MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis found residues at the wires of the basket indicating use and handling of the device.The working length was kinked at the proximal end.The basket was extended when received.During functional inspection, the thumb wheel moved freely in both directions but the basket did not move.Device was disassembled and found pull wire had been broken at its proximal end.The broken end was inspected and evidence of bending was observed.Based on all available information, it is most likely that procedural or preparation factors encountered could have affected the device performance and its integrity.Handling and manipulation of the device can lead to the device kinking.The pull wire breaking could have been due to the force applied to the handle to rotate the basket, as the broken end of the pull wire had evidence of bending indicating that the device was submitted to bending forces.This failure could have affected the device's ability to open or close the basket properly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was to be used in the kidney during a flexible ureteroscope lithotripsy procedure performed on (b)(6) 2020.According to the complainant, during preparation, the basket failed to open.Another optiflex basket was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.The investigation results revealed the pull wire was detached/separated; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10770534
Report Number3005099803-2020-04947
Device Sequence Number14475622
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0025480713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight74